Alert archive / California / Wind Advisories in 2020
Wind Advisory 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 1, 2020, 8:38 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2020, 8:38 AM PDT (15:38 UTC)
- Expired
- May 2, 2020, 9:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
541 WWUS76 KLOX 011538 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 838 AM PDT Fri May 1 2020 CAZ053-054-012345- /O.NEW.KLOX.WI.Y.0033.200501T1538Z-200502T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 838 AM PDT Fri May 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts to 50 mph. * WHERE...Ventura County and Los Angeles County Mountains excluding the Santa Monica Range. Strongest I-5 Corridor. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-012345- /O.NEW.KLOX.WI.Y.0033.200501T1538Z-200502T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 838 AM PDT Fri May 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts to 50 mph. * WHERE...Santa Barbara County South Coast and Mountains. Strongest in the hills and canyons of the Santa Ynez Range. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kittell
5 follow-up statements
155 WWUS76 KLOX 012127 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 227 PM PDT Fri May 1 2020 CAZ053-054-020530- /O.CON.KLOX.WI.Y.0033.000000T0000Z-200502T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 227 PM PDT Fri May 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts to 50 mph. * WHERE...Ventura County and Los Angeles County Mountains excluding the Santa Monica Range. Strongest I-5 Corridor. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-020530- /O.CON.KLOX.WI.Y.0033.000000T0000Z-200502T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 227 PM PDT Fri May 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts to 50 mph. * WHERE...Santa Barbara County South Coast and Mountains. Strongest in the hills and canyons of the Santa Ynez Range. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kittell
594 WWUS76 KLOX 020536 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1036 PM PDT Fri May 1 2020 CAZ053-054-021345- /O.CON.KLOX.WI.Y.0033.000000T0000Z-200502T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1036 PM PDT Fri May 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts to 50 mph. * WHERE...Ventura County and Los Angeles County Mountains excluding the Santa Monica Range. Strongest I-5 Corridor. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-021300- /O.CON.KLOX.WI.Y.0033.000000T0000Z-200502T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1036 PM PDT Fri May 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts to 50 mph. * WHERE...Santa Barbara County South Coast and Mountains. Strongest in the hills and canyons of the Santa Ynez Range. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rorke
319 WWUS76 KLOX 020819 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 119 AM PDT Sat May 2 2020 CAZ053-054-021600- /O.CON.KLOX.WI.Y.0033.000000T0000Z-200502T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 119 AM PDT Sat May 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest to north winds 20 to 30 mph with gusts to 50 mph. * WHERE...Ventura County and Los Angeles County Mountains excluding the Santa Monica Range. Strongest I-5 Corridor. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-021300- /O.CON.KLOX.WI.Y.0033.000000T0000Z-200502T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 119 AM PDT Sat May 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...North winds 15 to 30 mph with gusts to 50 mph. * WHERE...Santa Barbara County South Coast and Mountains. Strongest in the hills and canyons of the Santa Ynez Range. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
849 WWUS76 KLOX 021303 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 603 AM PDT Sat May 2 2020 CAZ039-052-021415- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-200502T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 603 AM PDT Sat May 2 2020 ...WIND ADVISORY HAS EXPIRED... Winds are no longer at advisory strength. There is a chance that advisory level winds will return this evening and continue overnight. $$ CAZ053-054-021600- /O.CON.KLOX.WI.Y.0033.000000T0000Z-200502T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 603 AM PDT Sat May 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest to north winds 20 to 30 mph with gusts to 50 mph. * WHERE...Ventura County and Los Angeles County Mountains excluding the Santa Monica Range. Strongest I-5 Corridor. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
390 WWUS76 KLOX 021533 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 833 AM PDT Sat May 2 2020 CAZ053-054-021645- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-200502T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 833 AM PDT Sat May 2 2020 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 1, 5:13 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 1, 5:13 AM PDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
513 AM PDT Fri May 1 2020
updated aviation discussion
.SYNOPSIS...01/115 AM.
Skies will be mostly clear with the exception of some overnight
to morning coastal clouds though Monday morning. Temperatures will
trend cooler through the weekend, reaching near normal values Sunday.
Gusty north and northwest winds are expected across the
Interstate 5 corridor and the Santa Barbara south coast through
early Saturday. Hot temperatures will return by mid next week.
&&
.SHORT TERM (TDY-SUN)...01/142 AM.
Moderate onshore flow to the east and moderate offshore flow to
the south have brought Advisory level winds to the mtns and SBA
south coast as well as low clouds to the LA cst/San Gabriel Vly
and portions of the VTA coast. It looks like the north winds will
not be strong enough to keep the low clouds out of the eastern
portions of San Fernando Vly. The winds are strong enough however
to keep the advisory level gusts going through dawn (xcp in the
Antelope Vly) and will extend the wind advisories through 600 am.
It will be a sunny day aside from the morning low clouds. Look for
several degrees of warming across the coasts and vlys south of Pt
Conception due to the north flow. The Central Coast will cool 4
to 8 degrees due to a earlier and stronger sea breeze. The
interior will also cool as the north flow brings in a little
cooler air.
Not very exciting weather over the weekend. Flat 582 DM flow will
set up over the area. Onshore flow to the east and offshore flow
to the south will continue. There will be gusty northerly winds
both this evening and Saturday evening. The winds will be weaker
each night as the north gradient relaxes but there will likely be
advisory level gusts again tonight but only sub advisory gusts Sat
Night. Sunny skies will prevail save for night through morning
low clouds over the LA county cst as well as the San Gabriel Vly.
There will be cooling each day as hgts slowly fall and the
northerly offshore flow decreases. By Sunday max temps will be
near normal (although likely still a degree or two above normal.
A little trof ripples through the W to E flow over the northern
half of the state late Sunday and Sunday evening. This will
strengthen the northerly pressure gradients. The offshore flow
will likely end up near 5.5 MB (LAX-BFL) which is stronger than
tonight's value but weaker than the 7.5 MB offshore that was
forecast a few days ago. So it looks like it will be an advisory
level (not warning level) wind event for the SBA south coast and
mountain areas over to the I-5 corridor and western portions of
the Antelope Valley.
.LONG TERM (MON-THU)...01/323 AM.
Fairly flat flow continues over the area Monday and Tuesday. Hgts
will be near 580 DM on Monday and then will rise to about 583 DM
on Tuesday (If the EC is spot on those values will be a few DM
higher) There will be moderate offshore flow from the north both
days but the bigger news there will be offshore flow from the east
morning (it will revert to onshore in the afternoon as it follows
the diurnal pressure curve). There will likely still be some low
clouds across the southern portion of the LA coast but it will
quickly dissipate by mid morning. The sunshine and offshore flow
will combine to bring 4 to 8 degrees of warming Monday and another
3 to 6 degrees on Tuesday. There was quite a bit of uncertainty
about how warm it would get but now the mdls seem to have
converged. It looks likely that cst/vly max temps will be in the
mid 70s to mid 80s on Monday and the 80s and lower 90s on Tuesday.
Additionally gusty north winds will keep some overnight lows in
the upper 60s or even lower 70s.
There will likely be enough of a north offshore push to bring
another round of wind advisories to the SBA south coast and
I-5 corridor.
A ridge pushes up from the south on Wednesday and turns the flow
anti cyclonic as well as pushing up hgts to somewhere between 586
DM (GFS) and 589 DM (EC). These will be the warmest days of the
week with plenty of max temps in the upper 80s and 90s. The hgts
are not high enough nor is there enough offshore flow to support
triple digit heat.
&&
.AVIATION...01/1212Z.
At 1050Z at KLAX, the marine layer was 700 ft deep. The top of
the inversion was 1600 feet with a temperature of 17 C.
High confidence in TAFs except for KLAX/KLGB/KSMO, where IFR/MVFR
conditions will continue through the morning but there may be
brief intermittent clearing. VFR transition may occur +/- an hour
of forecast.
KLAX...Moderate confidence in TAF. There is a 20% chance of LIFR
conditions through 15Z. VFR transition could be any time between
16Z and 19Z. Any east wind component will be less than 4kt.
KBUR...Moderate confidence in TAF as there is a 30% chance of
brief IFR cigs through 14Z.
&&
.MARINE...01/159 AM.
Overall, moderate to high confidence in forecast. Gusty northwest
winds will keep at least Small Craft Advisory (SCA) level
conditions in place over the outer waters along the Central Coast
southward to San Nicolas Island through the period. Good
confidence in occasional gale force gusts through late tonight
with better confidence during the afternoon and evening hours.
Winds will likely decrease below gale force Saturday morning, then
there is a 50% chance they may return Saturday afternoon and
evening, especially for the southern portion. A bit higher
confidence for widespread gales on Sunday night. For the
nearshore waters along the Central Coast, high confidence in SCA
level winds continuing through the period, with the strongest
winds during the afternoon and evening hours.
For the western portion of the Santa Barbara Channel, moderate
confidence in gale force gusts this afternoon and evening. Winds
will remain light through the morning, then increase in the
afternoon. There is a 60% chance of SCA level winds across the
channel Saturday night and Sunday night. SCA level winds may also
spread into the western portion of the waters along the LA/Orange
County coast on Saturday and Sunday evening.
Steep hazardous seas are expected through the period, especially
for the outer waters and nearshore off the Central Coast.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT early this morning for
zones 39-52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for zone
645. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Saturday for zones
650-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Gusty north winds will create driving and boating hazards
especially Sunday evening through Monday. Extreme heat is
possible by midweek when the warmest locations may experience
high temperatures in the 90s on Tuesday through Thrusday.
&&
PUBLIC...Rorke
AVIATION...Stewart
MARINE...Stewart
SYNOPSIS...Jackson/Phillips
weather.gov/losangelesIn the hours before
Local storm report, May 1, 8:06 AM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
806 AM PDT FRI MAY 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.75N 118.72W
05/01/2020 M64 MPH LOS ANGELES CA ASOS
ASOS STATION KSDB SANDBERG.
1253 AM NON-TSTM WND GST 8 ESE CASTAIC LAKE 34.60N 118.58W
05/01/2020 M64 MPH LOS ANGELES CA MESONET
MESONET STATION WMSC1 WARM SPRINGS RAWS.
&&
CKNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.